MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; ORTHOPAEDIC BALL SPIKE

ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; ORTHOPAEDIC BALL SPIKE
Catalog Number SBGL3701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ball hex reamer driver was fractured during a procedure.No patient impact was reported.Attempts have been made and no further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).G2: canada.Visual examination of the returned product identified the driver shows signs of use as well as wear and tear.There are scratches and knicks on the connecting feature.The shaft of the device also has scratches from use.The ball tip has fractured from the shaft of the driver.All pieces were returned.The features of the fracture surface visually align with a torsional overload fracture failure mode.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AUGMENT REAMER DRIVER
Common Device Name
ORTHOPAEDIC BALL SPIKE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24743094
Report Number0001822565-2026-01010
Device Sequence Number9377093
Product Code KWS
UDI-Device Identifier00889024575202
UDI-Public(01)00889024575202(10)65053026
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSBGL3701
Device Lot Number65053026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown